On the Product of Functions in BMO and H 1
Annales de l'Institut Fourier, Volume 57 (2007) no. 5, pp. 1405-1439.

The point-wise product of a function of bounded mean oscillation with a function of the Hardy space H 1 is not locally integrable in general. However, in view of the duality between H 1 and BMO, we are able to give a meaning to the product as a Schwartz distribution. Moreover, this distribution can be written as the sum of an integrable function and a distribution in some adapted Hardy-Orlicz space. When dealing with holomorphic functions in the unit disc, the converse is also valid: every holomorphic of the corresponding Hardy-Orlicz space can be written as a product of a function in the holomorphic Hardy space H 1 and a holomorphic function with boundary values of bounded mean oscillation.

Le produit d’une fonction à oscillation moyenne bornée avec une fonction de l’espace de Hardy H 1 n’est pas intégrable en général. Nous montrons toutefois qu’on peut lui donner un sens en tant que distribution tempérée, ceci grâce à la dualité H 1 , BMO. Cette distribution peut de plus s’écrire comme la somme d’une fonction intégrable et d’une distribution appartenant à un espace de Hardy-Orlicz adapté. Lorsqu’on considère un tel produit pour les fonctions holomorphes du disque unité, cet énoncé possède une réciproque : toute fonction holomorphe de l’espace de Hardy-Orlicz considéré peut s’écrire comme un tel produit.

DOI: 10.5802/aif.2299
Classification: 42B25, 42B30, 30H
Keywords: Hardy spaces, bounded mean oscillation, Jacobian lemma, Jacobian equation, Hardy-Orlicz spaces, div-curl lemma, factorization in Hardy spaces, weak Jacobian.
Mot clés : Espaces de Hardy, fonctions à oscillation moyenne bornée, lemme du Jacobien, équation du Jacobien, espaces de hardy-Orlicz, lemme div-curl, factorisation dans les classes de hardy, Jacobien faible.
Bonami, Aline 1; Iwaniec, Tadeusz 2; Jones, Peter 3; Zinsmeister, Michel 4

1 Université d’Orléans MAPMO BP 6759 45067 Orléans cedex
2 Syracuse University 215 Carnegie Hall Syracuse NY 13244-1150 (USA)
3 Yale University Mathematics Dept. PO Box 208 283 New Haven CT 06520-8283 (USA)
4 Université d’Orléans MAPMO BP 6759 45067 Orléans cedex et Ecole Polytechnique PMC 91128 Palaiseau
@article{AIF_2007__57_5_1405_0,
     author = {Bonami, Aline and Iwaniec, Tadeusz and Jones, Peter and Zinsmeister, Michel},
     title = {On the {Product} of {Functions} in {\protect\emph{BMO}} and {\protect\emph{H}}$^\text{1}$},
     journal = {Annales de l'Institut Fourier},
     pages = {1405--1439},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {57},
     number = {5},
     year = {2007},
     doi = {10.5802/aif.2299},
     zbl = {1132.42010},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2299/}
}
TY  - JOUR
AU  - Bonami, Aline
AU  - Iwaniec, Tadeusz
AU  - Jones, Peter
AU  - Zinsmeister, Michel
TI  - On the Product of Functions in BMO and H$^\text{1}$
JO  - Annales de l'Institut Fourier
PY  - 2007
SP  - 1405
EP  - 1439
VL  - 57
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2299/
DO  - 10.5802/aif.2299
LA  - en
ID  - AIF_2007__57_5_1405_0
ER  - 
%0 Journal Article
%A Bonami, Aline
%A Iwaniec, Tadeusz
%A Jones, Peter
%A Zinsmeister, Michel
%T On the Product of Functions in BMO and H$^\text{1}$
%J Annales de l'Institut Fourier
%D 2007
%P 1405-1439
%V 57
%N 5
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.2299/
%R 10.5802/aif.2299
%G en
%F AIF_2007__57_5_1405_0
Bonami, Aline; Iwaniec, Tadeusz; Jones, Peter; Zinsmeister, Michel. On the Product of Functions in BMO and H$^\text{1}$. Annales de l'Institut Fourier, Volume 57 (2007) no. 5, pp. 1405-1439. doi : 10.5802/aif.2299. https://aif.centre-mersenne.org/articles/10.5802/aif.2299/

[1] Astala, K.; Iwaniec, T.; Koskela, P.; Martin, G. Mappings of BMO-bounded distortion, Math. Ann., Volume 317 (2000), pp. 703-726 | DOI | MR | Zbl

[2] Astala, K.; Zinsmeister, M. Teichmüller spaces and BMOA, Math. Ann., Volume 289 (1991), pp. 613-625 | DOI | MR | Zbl

[3] Ball, J. M. Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rational Mech. Anal., Volume 63 (1977), pp. 703-726 | MR | Zbl

[4] Ball, J. M.; Murat, F. Remarks on Chacon’s Biting Lemma, Proc. Amer. Math. Soc., Volume 107 (1989), pp. 655-663 | Zbl

[5] Ball, J. M.; Zhang, K. Lower semicontinuity of multiple integrals and the biting lemma, Proc. Royal Soc. Edinburgh. Sec. A, Volume 114 (1990), pp. 367-379 | DOI | MR | Zbl

[6] Bonami, A.; Madan, S. Balayage of Carleson measures and Hankel operators on generalized Hardy spaces, Math. Nachr., Volume 193 (1991), pp. 237-245 | DOI | MR | Zbl

[7] Brooks, J. K.; Chacon, R.C. Continuity and compactness of measures, Advances Math., Volume 107 (1980), pp. 16-26 | DOI | MR | Zbl

[8] Chang, D.-C.; Dafni, G.; Sadosky, C. A Div-Curl lemma in BMO on a domain, Progr. Math., 238, Birkhäuser, Boston, 2005 | MR

[9] Chang, D. C.; Krantz, S. G.; Stein, E. M. H p -theory on a smooth domain in n and elliptic boundary value problems, J. Funct. Anal., Volume 114 (1993), pp. 286-347 | DOI | MR | Zbl

[10] Coifman, R. R.; Lions, P. L.; Meyer, Y.; Semmes, S. Compensated compactness and Hardy spaces, J. Math. Pures Appl., Volume 72 (1993), pp. 247-286 | MR | Zbl

[11] Coifman, R. R.; Rochberg, R. Another characterization of BMO, Proc. Amer. Math. Soc., Volume 79 (1980), pp. 249-254 | DOI | MR | Zbl

[12] Coifman, R. R.; Rochberg, R.; Weiss, G. Factorization theorems for Hardy spaces in several variables, Ann. of Math., Volume 103 (1976), pp. 611-635 | DOI | MR | Zbl

[13] Coifman, R. R.; Weiss, G. Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc., Volume 83 (1977), pp. 569-645 | DOI | MR | Zbl

[14] Dafni, G. Local VMO and weak convergence in H 1 , Canad. Math. Bull., Volume 45 (2002), pp. 46-59 | DOI | MR | Zbl

[15] Dafni, G. Nonhomogeneous Div-Curl lemmas and local Hardy spaces, Adv. Differential Equations, Volume 10 (2005), pp. 505-526 | MR | Zbl

[16] Evans, L. C. Weak Convergence Methods for Nonlinear Partial Differential Equations, CBMS Regional Conference Series in Mathematics, 74, American Mathematical Society, Providence, 1990 | MR | Zbl

[17] Evans, L. C.; Müller, S. Hardy spaces and the two-dimensional Euler equations with nonnegative vorticity, Journ. Amer. Math. Soc., Volume 7 (1994), pp. 199-219 | DOI | MR | Zbl

[18] Fefferman, C. Characterization of bounded mean oscillations, Bull. Amer. Math. Soc., Volume 77 (1971), pp. 587-588 | DOI | MR | Zbl

[19] Fefferman, C.; Stein, E. M. H p -spaces of several variables, Acta Math., Volume 129 (1972), pp. 137-193 | DOI | MR | Zbl

[20] Garnett, J. B. Bounded Analytic Functions, Pure and Applied Mathematics, 96, Academic Press, New York, 1981 | MR | Zbl

[21] Giannetti, F.; Iwaniec, T.; Onninen, J.; Verde, A. Estimates of Jacobians by subdeterminants, Journ. of Geometric Anal., Volume 12 (2002), pp. 223-254 | MR | Zbl

[22] Gotoh, Y. Remarks on multipliers for BMO on general domains, Kodai Math. J., Volume 16 (1993), pp. 79-89 | DOI | MR | Zbl

[23] Gotoh, Y. On multipliers for BMO φ on general domains, Ann. Acad. Sci. Fenn. Ser. A. I. Math., Volume 19 (1994), pp. 143-161 | MR | Zbl

[24] Greco, L.; Iwaniec, T.; Sbordone, C. Inverting the p-harmonic operator, Manuscripta Math., Volume 92 (1997), pp. 249-258 | DOI | MR | Zbl

[25] Hélein, F. Regularity of weakly harmonic maps from a surface into a manifold with symmetries, Manuscripta Math., Volume 70 (1991), pp. 203-218 | DOI | MR | Zbl

[26] Iwaniec, T.; Koskela, P.; Martin, G.; Sbordone, C. Mappings of finite distortion: L n log α L - integrability, J. London Math. Soc., Volume 67 (2003), pp. 123-136 | DOI | MR | Zbl

[27] Iwaniec, T.; Martin, G. Geometric Function Theory and Nonlinear Analysis, Oxford University Press, New-York, 2001 | Zbl

[28] Iwaniec, T.; Onninen, J. H 1 - estimates of Jacobians by subdeterminants, Mathematische Annalen, Volume 324 (2002), pp. 341-358 | DOI | MR | Zbl

[29] Iwaniec, T.; Sbordone, C. On the integrability of the Jacobian under minimal hypothesis, Arch. Rational Mech. Anal., Volume 119 (1992), pp. 129-143 | DOI | MR | Zbl

[30] Iwaniec, T.; Sbordone, C. Weak minima of variational integrals, J. Reine Angew. Math., Volume 454 (1994), pp. 143-161 | DOI | MR | Zbl

[31] Iwaniec, T.; Sbordone, C. Quasiharmonic fields, Ann. I.H. Poincaré Anal. Non Lin., Volume 18 (2001), pp. 519-572 | DOI | Numdam | MR | Zbl

[32] Iwaniec, T.; Sbordone, C. New and old function spaces in the theory of PDEs and nonlinear analysis, Banach Center Publications, 64, Polish Acad. Sci., Warsaw, 2004 | MR | Zbl

[33] Iwaniec, T.; Verde, A. A study of Jacobians in Hardy-Orlicz Spaces, Proc. Royal Soc. Edinburgh, Volume 129A (1999), pp. 539-570 | DOI | MR | Zbl

[34] Janson, S. On functions with conditions on the mean oscillation, Ark. Math., Volume 14 (1976), pp. 189-196 | DOI | MR | Zbl

[35] Janson, S. Generalizations of Lipschitz spaces and an application to Hardy spaces and bounded mean oscillation, Duke Math. J., Volume 47 (1980), pp. 959-982 | DOI | MR | Zbl

[36] Janson, S.; Jones, P. W. Interpolation between H p spaces; The complex method, Journ. of Funct. Anal., Volume 48 (1982), pp. 58-80 | DOI | MR | Zbl

[37] John, F.; Nirenberg, L. On functions of bounded mean oscillation, Comm. Pure Appl. Math., Volume 14 (1961), pp. 415-426 | DOI | MR | Zbl

[38] Jones, P. W. Carleson measures and the Fefferman-Stein decomposition of BMO( n ), Ann. of Math., Volume 111 (1980), pp. 197-208 | DOI | MR | Zbl

[39] Jones, P. W. Extension theorems for BMO, Indiana Univ. Math. J., Volume 29 (1980), pp. 41-66 | DOI | MR | Zbl

[40] Jones, P. W. Interpolation between Hardy spaces, Wadsworth Math. Ser., I, II (Chicago, III, 1981), Wadsworth, Belmont, CA, 1983 | MR | Zbl

[41] Jones, P. W.; Journé, J. L. On weak convergence in H 1 ( d ), Proc. Amer. Math. Soc., Volume 120 (1994), pp. 137-138 | DOI | MR | Zbl

[42] Jonsson, A.; Sjögren, P.; Wallin, H. Hardy and Lipschitz spaces on subsets of n , Studia Math., Volume 80 (1984), pp. 141-166 | EuDML | MR | Zbl

[43] Lou, Z.; McIntosh, A. Hardy spaces of exact forms on Lipschitz domains in n , Indiana Univ. Math. J., Volume 53 (2004), pp. 583-611 | DOI | MR | Zbl

[44] Milman, M.; Schonbek, T. Second order estimates in interpolation theory and applications, Proc. Amer. Math. Soc., Volume 110 (1990), pp. 961-969 | DOI | MR | Zbl

[45] Miyachi, A. H p spaces over open subsets of n , Studia Math., Volume 95 (1990), pp. 205-228 | EuDML | MR | Zbl

[46] Müller, S. A surprising higher integrability property of mappings with positive determinant, Bull. Amer. Math. Soc., Volume 21 (1989), pp. 245-248 | DOI | MR | Zbl

[47] Müller, S. Weak continuity of determinants and nonlinear elasticity, C.R. Acad. Sci. Paris Ser. I Math., Volume 311 (1990), pp. 13-17 | MR | Zbl

[48] Müller, S.; Qi, T.; Yan, B.S. On a new class of elastic deformations not allowing for cavitation, Ann. Inst. H. Poincaré, Anal. Non Lin., Volume 11 (1994), pp. 217-243 | EuDML | Numdam | MR | Zbl

[49] Murat, F. Compacité par compensation, Ann. Scuola Norm. Sup. Pisa Cl. Sci., Volume 5 (1978), pp. 489-507 | EuDML | Numdam | MR | Zbl

[50] Nakai, E. Pointwise multipliers for functions of weighted bounded mean oscillation, Studia Math., Volume 105 (1993), pp. 105-119 | EuDML | MR | Zbl

[51] Nakai, E.; Yabuta, K. Pointwise multipliers for functions of bounded mean oscillation, J. Math. Soc. Japan, Volume 37 (1985), pp. 207-218 | DOI | MR | Zbl

[52] Rao, M. M.; Ren, Z. D. Theory of Orlicz Spaces, Monogr. Textbooks Pure Appl. Math., 146, Dekker, New York, 1991 | MR | Zbl

[53] Sbordone, C. Grand Sobolev spaces and their applications to variational problems, Le Matematiche (Catania), Volume 51 (1996(1997)) no. 2, pp. 335-347 | MR | Zbl

[54] Stegenga, D. A. Bounded Toeplitz operators on H 1 and applications of the duality between H 1 and the functions of bounded mean oscillation, Amer. J. Math., Volume 98 (1976), pp. 573-589 | DOI | MR | Zbl

[55] Stein, E. M. Note on the class LlogL , Studia Math., Volume 32 (1969), pp. 305-310 | EuDML | MR | Zbl

[56] Stein, E. M. Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series, 43, Princeton University Press, Princeton, 1993 | MR | Zbl

[57] Stromberg, J. O. Bounded mean oscillations with Orlicz norms and duality of Hardy spaces, Indiana Univ. Math. J., Volume 28 (1979), pp. 511-544 | DOI | MR | Zbl

[58] Sverak, V. Regularity properties of deformations with finite energy, Arch. Rational Mech. Anal., Volume 100 (1988), pp. 105-127 | DOI | MR | Zbl

[59] Tartar, L. Compensated compactness and applications to partial differential equations, Res. Notes in Math, 39, Pitman, Boston, 1979 | MR | Zbl

[60] Uchiyama, A. A constructive proof of the Fefferman-Stein decomposition of BMO( n ), Acta. Math., Volume 148 (1982), pp. 215-241 | DOI | MR | Zbl

[61] Uchiyama, A. Hardy spaces on the Euclidean space, Springer Monographs in Mathematics, Springer-Verlag, Tokyo, 2001 | MR | Zbl

[62] Zhang, K. Biting theorems for Jacobians and their applications, Ann. I. H. P. Anal. Non Lin., Volume 7 (1990), pp. 345-365 | EuDML | Numdam | MR | Zbl

[63] Zinsmeister, M. Espaces de Hardy et domaines de Denjoy, Ark. Mat., Volume 27 (1989), pp. 363-378 | DOI | MR | Zbl

Cited by Sources: